Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 210, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 16, 2011, 3:21 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2011, 3:21 PM MDT (21:21 UTC)
- Expired
- Sep 16, 2011, 3:50 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477 WUUS55 KBOU 162121 SVRBOU COC039-073-162200- /O.NEW.KBOU.SV.W.0210.110916T2121Z-110916T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 321 PM MDT FRI SEP 16 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME WEST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO SOUTH CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 400 PM MDT * AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL LINCOLN COUNTY... OR 36 MILES SOUTHWEST OF LIMON...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3871 10405 3893 10405 3897 10390 3872 10390 TIME...MOT...LOC 2121Z 306DEG 10KT 3883 10403 WIND...HAIL <50MPH 1.00IN $$
2 follow-up statements
500 WWUS55 KBOU 162136 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 336 PM MDT FRI SEP 16 2011 COC039-073-162200- /O.CON.KBOU.SV.W.0210.000000T0000Z-110916T2200Z/ LINCOLN CO-ELBERT CO- 336 PM MDT FRI SEP 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR SOUTH CENTRAL ELBERT AND EXTREME WEST CENTRAL LINCOLN COUNTIES... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL LINCOLN COUNTY...OR 36 MILES SOUTHWEST OF LIMON...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3871 10405 3893 10405 3897 10390 3872 10390 TIME...MOT...LOC 2136Z 306DEG 10KT 3881 10399 WIND...HAIL <50MPH 1.00IN $$
181 WWUS55 KBOU 162150 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 350 PM MDT FRI SEP 16 2011 COC039-073-162200- /O.CAN.KBOU.SV.W.0210.000000T0000Z-110916T2200Z/ LINCOLN CO-ELBERT CO- 350 PM MDT FRI SEP 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ELBERT AND EXTREME WEST CENTRAL LINCOLN COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HEAVY RAIN AND SMALL HAIL CAN STILL BE EXPECTED WITH THIS WEAKENING STORM. LAT...LON 3871 10405 3893 10405 3897 10390 3872 10390 TIME...MOT...LOC 2150Z 306DEG 10KT 3879 10395 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:43 PM MDT, 38 minutes earlier.
Area forecast discussion, Sep 16, 2:43 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 243 PM MDT FRI SEP 16 2011 .SHORT TERM...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE STATE THIS EVENING. BEST LIFT AND GREATEST INSTABILITY WILL BE OVER THE HIGH COUNTRY AND SOUTHERN COLORADO. THIS WILL RESULT IN THE BEST CHANCE OF SHOWERS AND STORMS BEING OVER THE MOUNTAINS AND SOUTH OF INTERSTATE 70. AIRMASS OVER THE NORTHEAST CORNER OF THE STATE IS STABLE AND DO NOT EXPECT ANY ACTIVITY HERE. THE SHOWERS AND STORMS WILL COME TO AN END LATE THIS EVENING AS THE WAVE EXITS THE STATE. ENOUGH LOW LEVEL MOISTURE WILL LINGER OVER EASTERN COLORADO TO LIKELY SEE ANOTHER ROUND OF FOG LATE TONIGHT OVER FAR EASTERN COLORADO. A SECOND DISTURBANCE MOVING INTO THE STATE AFTER MIDNIGHT WILL HELP PRODUCE ANOTHER ROUND OF SHOWERS IN THE MOUNTAINS. AS THE WAVE MOVES EAST ON SATURDAY...THE CHANCE FOR SHOWERS AND AFTERNOON THUNDERSTORMS WILL SHIFT EAST. A DOWNSLOPE FLOW ALONG THE URBAN CORRIDOR WILL KEEP CHANCES FOR MOISTURE LOW. THE EASTERN PLAINS WILL SEE MORE ACTIVITY DURING THE AFTERNOON WITH THEM BEING FURTHER AWAY FROM THE DOWNSLOPE. HIGHS ON SATURDAY WILL BE CLOSE TO TODAY'S READINGS. .LONG TERM...SHORTWAVE IN NORTHWEST FLOW ALOFT MOVES ACROSS AREA SATURDAY EVENING. SOME LINGERING ASCENT ASSOCIATED WITH THE WAVE AS NOTED BY QG VERTICAL VELOCITY PROGS. BOTH NAM AND GFS INDICATE CAPES AROUND 1000 J/K ALONG EASTERN COLORADO BORDER EARLY IN THE EVENING...LESS FURTHER WEST. WILL MAINTAIN THE SLIGHT CHANCE OF STORMS FOR THE EVENING...WITH THE HIGHER POPS EASTERN BORDER AREAS. SUBSIDENCE TO SPREAD ACROSS THE AREA BY MIDNIGHT...SO NO POPS/WX OVERNIGHT. NORTHWEST FLOW ALOFT PERSISTS THROUGH TUESDAY AS UPPER RIDGE REMAINS OVER SOUTHWEST UNITED STATES. MODEL FORECAST SOUNDINGS SHOW MINIMAL CAPE ACROSS REGION SUNDAY AND MONDAY...MAINLY OVER THE HIGHER TERRAIN...WITH MID LEVEL CAP PERSISTING OVER PLAINS. SO... ONLY WEAK CONVECTION EXPECTED DURING THE AFTERNOON AND EVENING OVER THE MOUNTAINS AND FOOTHILLS BOTH SUNDAY AND MONDAY...NONE FOR PLAINS. BOTH GFS AND DGEX MODELS CONTINUE TO INDICATE SHORTWAVE MOVING ACROSS THE AREA SOMETIME LATE MONDAY INTO TUESDAY. GFS ALSO SHOWS SURFACE FRONT ACROSS PLAINS TUESDAY MORNING. GFS QG VERTICAL VELOCITY PROGS SHOW SOME ASCENT WITH THE WAVE...ENOUGH PERHAPS FOR A BETTER CHANCE FOR CONVECTION ACROSS THE ENTIRE CFWA...PARTICULARLY IN THE FAVORED UPSLOPE AREAS. BUT GFS FORECAST SOUNDINGS INDICATE LIMITED CAPE ACROSS AREA ALONG WITH THE PERSISTENT MID LEVEL CAP. WILL LIMIT THE POP CHANCES FOR THE HIGHER TERRAIN AND ALONG THE PALMER DIVIDE TUESDAY AFTERNOON AND EVENING. TEMPERATURES TO HOVER AROUND NORMALS...ROUGHLY IN THE 70S ACROSS PLAINS. VALUES COULD BE SLIGHTLY COOLER TUESDAY BEHIND FRONT...NOT ENOUGH TO DROP BELOW NORMAL. FOR THE LATTER DAYS WEDNESDAY THROUGH FRIDAY...MODELS BUILD UPPER RIDGE ACROSS COLORADO...WITH A DRY...STABLE AIRMASS OVER CFWA. CHANCES FOR ANY CONVECTION ALMOST NON EXISTENT. TEMPERATURE AND THICKNESS PROGS SUGGEST HIGHS ACROSS PLAINS COULD REACH THE 80S. WILL KEEP HIGHS AROUND 80 AT THIS TIME. && .AVIATION...ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH MID EVENING. THE BEST CHANCE FOR CONVECTION WILL BE SOUTH OF KDEN WITH KAPA HAVING THE BEST CHANCE AT SEEING A THUNDERSTORM. LOW LEVEL MOISTURE WILL LINGER OVER THE EASTERN PLAINS TONIGHT. EXPECT ANOTHER ROUND OF FOG AND LOW CLOUDS OVER FAR EASTERN COLORADO. DO NOT EXPECT THE FOG AND LOW CLOUDS TO MAKE IT TO KDEN. && .HYDROLOGY...ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. MOST OF THE ACTIVITY WILL REMAIN SOUTH OF I-70. BRIEF MODERATE TO HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS. THE WEAK NATURE OF THE STORMS COMBINED WITH A STORM MOVEMENT OF 15-20 KNOTS WILL KEEP THE THREAT FOR FLASH FLOODING LOW. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM....D-L AVIATION...MEIER
Hazardous weather outlook, Sep 16, 11:03 AM MDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT FRI SEP 16 2011 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT FOR THIS AFTERNOON...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND FOOTHILLS AND OVER THE PALMER DIVIDE. OVER NORTHEAST COLORADO...THERE WILL BE A A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. BEST CHANCE FOR SHOWERS AND STORMS WILL BE ALONG AND SOUTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL BE SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS SATURDAY THROUGH WEDNESDAY...WITH ONLY A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE PLAINS ON SATURDAY. DRY CONDITIONS WILL THEN PREVAIL ACROSS THE ENTIRE FORECAST AREA WEDNESDAY AND THURSDAY. TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONAL NORMALS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/D-L
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.